Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2015, 5:20 PM CDT for Beaver County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 2, 2015, 6:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:48 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 2, 3:48 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT THU JUL 2 2015 .DISCUSSION... THE FORECAST THROUGH THE END OF NEXT WEEK REMAINS ON TRACK...WITH PERIODIC RAIN CHANCES FOR PARTS OF THE PANHANDLES THROUGH SATURDAY EVENING AND AGAIN FOR THE EARLY HALF OF NEXT WEEK. THE UPPER-AIR PATTERN WILL FEATURE A MORE ZONAL FLOW ACROSS MUCH OF THE COUNTRY FOR THE WEEK AHEAD AS COMPARED WITH THE LAST WEEK. A WEAKENING AND FLATTENING RIDGE OF HIGH PRESSURE ACROSS THE SOUTHWESTERN U.S. WILL ONLY RE-INTENSIFY LATE NEXT WEEK. THE WEAKNESS OF THIS RIDGE SHOULD ALLOW FOR PASSING SHORTWAVES TO DICTATE MUCH OF THE WEATHER OVER THE NEXT 7 DAYS. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... CHANCES FOR SEVERE WEATHER TODAY ARE DIMINISHING AS MOST OF THE PANHANDLE REMAINS BEHIND A DEPARTING SHORTWAVE TROUGH. A FEW SHOWERS ARE LINGERING IN THE SOUTHEASTERN TEXAS PANHANDLE THIS AFTERNOON AND A FEW ISOLATED STORMS HAVE DEVELOPED OVER THE MOUNTAINS IN EAST- CENTRAL NEW MEXICO. ANY FURTHER PRECIPITATION IN THE TX/OK PANHANDLES TODAY WILL DEPEND ON WHETHER ANYTHING CAN DEVELOP FARTHER NORTH IN THE NM/CO MOUNTAINS AND DRIFT OUR WAY. ON AND OFF RAIN CHANCES THROUGH SATURDAY WILL BE ASSOCIATED WITH A WEAK SURFACE TROUGH THAT REMAINS STRETCHED FROM WEST TO EAST IN THE VICINITY OF THE TX/OK PANHANDLES. THIS TROUGH SHOULD BE PUSHED SOUTH OF THE AREA BY SOMETIME ON SATURDAY...AS A SHORTWAVE TROUGH MOVES FROM THE CENTRAL HIGH PLAINS INTO THE MIDWEST. .LONG TERM...SUNDAY THROUGH THURSDAY... A MORE SIGNIFICANT SHORTWAVE TROUGH WILL BE DIGGING INTO THE UPPER MIDWEST BY SUNDAY NIGHT INTO MONDAY...HELPING TO FLATTEN THE SOUTHWEST RIDGE EVEN FURTHER AND BRING A COLD FRONT THROUGH THE PANHANDLES. MODELS ARE IN DECENT AGREEMENT FOR THE TIMING OF THIS FRONT AND FOR ITS POTENTIAL TO DEVELOP A FAIR AMOUNT OF RAINFALL AS IT PASSES THROUGH. HAVE INCREASED POPS DURING THE MONDAY/TUESDAY TIMEFRAME TO ACCOUNT FOR THIS. THE LOWER- AND MID-LEVEL FLOW ACROSS THE DESERT SOUTHWEST WILL BECOME SOUTHERLY BY THIS TIME...BRINGING SOME MONSOONAL MOISTURE UNDER AND AROUND THE UPPER RIDGE. THIS WILL CERTAINLY HELP THUNDERSTORMS DEVELOP OVER THE MOUNTAINS TO OUR WEST...AND MAY REQUIRE INCREASING POPS FOR THE SECOND HALF OF NEXT WEEK AS THIS PATTERN TAKES SHAPE. SINCE THIS ACTIVITY WILL ULTIMATELY DEPEND ON THE POSITION AND STRENGTH OF THE HIGH PRESSURE CENTER TO OUR WEST AND THE TIMING OF SHORTWAVES AROUND IT...HAVE ONLY INCLUDED MENTION OF POPS THROUGH WEDNESDAY. NF/HL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 86 65 90 68 / 30 30 40 20 10 BEAVER OK 67 89 67 93 70 / 20 30 30 20 20 BOISE CITY OK 64 86 62 90 66 / 30 30 40 10 20 BORGER TX 69 90 68 92 71 / 30 30 30 20 10 BOYS RANCH TX 67 90 66 92 69 / 30 30 40 10 10 CANYON TX 67 87 65 91 67 / 30 30 40 20 10 CLARENDON TX 69 89 67 91 69 / 30 30 30 20 10 DALHART TX 65 88 64 92 66 / 30 30 40 10 10 GUYMON OK 67 88 66 93 69 / 30 30 30 10 20 HEREFORD TX 66 87 65 90 67 / 30 30 40 10 10 LIPSCOMB TX 67 89 67 91 71 / 20 30 30 20 20 PAMPA TX 67 87 65 89 68 / 30 30 30 20 20 SHAMROCK TX 69 90 67 91 70 / 30 30 30 20 20 WELLINGTON TX 71 91 69 93 72 / 30 30 30 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/06
Hazardous weather outlook, Jul 2, 4:01 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT THU JUL 2 2015 OKZ001>003-TXZ001>020-030915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 401 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME STORMS THAT DO DEVELOP COULD BECOME STRONG TO SEVERE...WITH WIND GUSTS UP TO 60 MPH AS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES FRIDAY THROUGH WEDNESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME...THOUGH SOME STORMS COULD BE STRONG TO SEVERE WITH SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:04 PM CDT | Special Weather Statement | AMA | Lipscomb | 56 min |
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.